Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 16, NWS Wilmington, NC

March 19, 2014Bladen County, North Carolina

NWS Wilmington, NC issued this river flood warning at Mar 19, 2014, 10:24 AM EDT for Bladen County, North Carolina. It took effect at Mar 20, 2014, 10:00 PM EDT. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Mar 19, 2014, 10:24 AM EDT (14:24 UTC)
In effect from
Mar 20, 2014, 10:00 PM EDT
Expired
Mar 23, 2014, 2:00 AM EDT
In force
52 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
Minor

County Bladen County, NC

The radar

The Wilmington radar (KLTX), 93 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cape Fear River at W.O. Huske Lock (STPN7). The gauge peaked at 9.83 ft at Mar 21, 2014, 4:00 AM EDT.

actionminormoderate204003/1903/2003/2103/2203/2303/24
Action stage
41 ft
Minor stage
42 ft
Moderate stage
55 ft
Major stage
65 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WGUS42 KILM 191424
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1024 AM EDT WED MAR 19 2014

...THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC017-200624-
/O.NEW.KILM.FL.W.0016.140321T0200Z-140323T0600Z/
/STPN7.1.ER.140321T0200Z.140321T1800Z.140322T1800Z.NO/
1024 AM EDT WED MAR 19 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* FROM THURSDAY EVENING TO LATE SATURDAY NIGHT.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 38.8 FEET. 
* FLOOD STAGE IS 42.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW EVENING AND CONTINUE TO 
  RISE TO NEAR 42.6 FEET BY EARLY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* IMPACT...AT 42.0 FEET...WATER LEVELS WILL TOP THE NAVIGATIONAL LOCK. OPERATIONS
  STOP AND THE EQUIPMENT MUST BE REMOVED. MINOR FLOODING WILL OCCUR ON LAND 
  ADJACENT TO THE LEFT BANK OF THE RIVER.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$
5 follow-up statements
551 
WGUS82 KILM 191426
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
1026 AM EDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
  GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES SC
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC017-200626-
/O.CON.KILM.FL.W.0016.140321T0200Z-140323T0600Z/
/STPN7.1.ER.140321T0200Z.140321T1800Z.140322T1800Z.NO/
1026 AM EDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* FROM THURSDAY EVENING TO LATE SATURDAY NIGHT.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 38.8 FEET. 
* FLOOD STAGE IS 42.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW EVENING AND CONTINUE TO 
  RISE TO NEAR 42.6 FEET BY EARLY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* IMPACT...AT 42.0 FEET...WATER LEVELS WILL TOP THE NAVIGATIONAL LOCK. OPERATIONS
  STOP AND THE EQUIPMENT MUST BE REMOVED. MINOR FLOODING WILL OCCUR ON LAND 
  ADJACENT TO THE LEFT BANK OF THE RIVER.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

SCC041-067-200625-
/O.CON.KILM.FL.W.0014.000000T0000Z-000000T0000Z/
/PDES1.2.ER.140309T0652Z.140314T1000Z.000000T0000Z.NO/
1026 AM EDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE GREAT PEE DEE AT PEE DEE.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.8 FEET BY FRIDAY EVENING 
  THEN BEGIN FALLING.
* IMPACT...AT 23.0 FEET...FLOODING WILL AFFECT SWAMP AND TIMBERLANDS WHILE ALSO 
  DISRUPTING LOGGING OPERATIONS. OPERATIONS WILL LIKELY CEASE AND EQUIPMENT NOT 
  PREVIOUSLY MOVED WILL REMAIN TRAPPED. SOME FARMLAND WILL HAVE MINOR FLOODING 
  ESPECIALLY AROUND BRITTON NECK.

&&

LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
          3385 7944 3398 7957         

$$
43
738 
WGUS82 KILM 200117
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
917 PM EDT WED MAR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 
 
  CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
  GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES SC
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC017-201717-
/O.EXT.KILM.FL.W.0016.140321T1800Z-140323T1200Z/
/STPN7.1.ER.140321T1800Z.140322T0000Z.140323T0000Z.NO/
917 PM EDT WED MAR 19 2014

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
 THE FLOOD WARNING CONTINUES FOR
  THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3
* FROM FRIDAY AFTERNOON TO SUNDAY MORNING.
* AT 8:00 PM WEDNESDAY...THE STAGE WAS 40.2 FEET. 
* FLOOD STAGE IS 42.0 FEET. 
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY FRIDAY AFTERNOON...
  AND CONTINUE TO RISE TO NEAR 42.2 FEET BY EARLY SATURDAY MORNING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* AT 42.0 FEET...WATER LEVELS WILL TOP THE NAVIGATIONAL LOCK. OPERATIONS
  STOP AND THE EQUIPMENT MUST BE REMOVED. MINOR FLOODING WILL OCCUR ON LAND 
  ADJACENT TO THE LEFT BANK OF THE RIVER.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

SCC041-067-201716-
/O.CON.KILM.FL.W.0014.000000T0000Z-000000T0000Z/
/PDES1.2.ER.140309T0652Z.140314T1000Z.000000T0000Z.NO/
917 PM EDT WED MAR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE GREAT PEE DEE AT PEE DEE
* UNTIL FURTHER NOTICE.
* AT 9:00 PM WEDNESDAY...THE STAGE WAS 20.6 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.7 FEET BY SATURDAY 
  MORNING THEN BEGIN FALLING.
* AT 23.0 FEET...FLOODING WILL AFFECT SWAMP AND TIMBERLANDS WHILE ALSO 
  DISRUPTING LOGGING OPERATIONS. OPERATIONS WILL LIKELY CEASE AND EQUIPMENT NOT 
  PREVIOUSLY MOVED WILL REMAIN TRAPPED. SOME FARMLAND WILL HAVE MINOR FLOODING 
  ESPECIALLY AROUND BRITTON NECK.

&&

LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
          3385 7944 3398 7957         

$$
47
043 
WGUS82 KILM 201416
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
1016 AM EDT THU MAR 20 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 
 
  CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES SC
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC017-210616-
/O.EXT.KILM.FL.W.0016.140321T1200Z-140323T1500Z/
/STPN7.1.ER.140321T1200Z.140322T1200Z.140323T0300Z.NO/
1016 AM EDT THU MAR 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
 THE FLOOD WARNING CONTINUES FOR
  THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* FROM FRIDAY MORNING TO SUNDAY MORNING.
* AT  9:00 AM THURSDAY THE STAGE WAS 41.2 FEET. 
* FLOOD STAGE IS 42.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO 
  NEAR 42.3 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  LATE SATURDAY EVENING.
* IMPACT...AT 42.0 FEET...WATER LEVELS WILL TOP THE NAVIGATIONAL LOCK. OPERATIONS
  STOP AND THE EQUIPMENT MUST BE REMOVED. MINOR FLOODING WILL OCCUR ON LAND 
  ADJACENT TO THE LEFT BANK OF THE RIVER.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

SCC041-067-210616-
/O.CON.KILM.FL.W.0014.000000T0000Z-000000T0000Z/
/PDES1.2.ER.140309T0652Z.140314T1000Z.000000T0000Z.NO/
1016 AM EDT THU MAR 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE GREAT PEE DEE AT PEE DEE.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM THURSDAY THE STAGE WAS 20.7 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.2 FEET BY EARLY SATURDAY 
  MORNING THEN BEGIN FALLING.
* IMPACT...AT 20.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS AND LOGGING 
  INTERESTS. FLOOD WATERS WILL AFFECT TIMBERLAND AS FAR DOWNSTREAM AS YAUHANNAH 
  TWO WEEKS AFTER THE CREST PASSES PEE DEE. LOGGING EQUIPMENT NEEDS TO BE MOVED.

&&

LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
          3385 7944 3398 7957         

$$
43
967 
WGUS82 KILM 210117
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
917 PM EDT THU MAR 20 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 
 
  CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC017-211717-
/O.EXT.KILM.FL.W.0016.000000T0000Z-140323T0113Z/
/STPN7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 PM EDT THU MAR 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING...
 THE FLOOD WARNING CONTINUES FOR
  THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* UNTIL SATURDAY EVENING.
* AT 8:00 PM THURSDAY THE STAGE WAS 41.8 FEET. 
* FLOOD STAGE IS 42.0 FEET. 
* IMPACT...AT 42.0 FEET...WATER LEVELS WILL TOP THE NAVIGATIONAL LOCK. OPERATIONS
  STOP AND THE EQUIPMENT MUST BE REMOVED. MINOR FLOODING WILL OCCUR ON LAND 
  ADJACENT TO THE LEFT BANK OF THE RIVER.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$
767 
WGUS82 KILM 211501
FLSILM
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
1101 AM EDT FRI MAR 21 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3 AFFECTING BLADEN COUNTY NC
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 
 
  GREAT PEE DEE AT PEE DEE AFFECTING FLORENCE AND MARION COUNTIES SC
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE WITH INTERESTS ALONG THE RIVER SHOULD TAKE THE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY FROM THE FLOOD WATERS.

ADDITIONAL INFORMATION IS AVAILABLE ON OUR WEBSITE AT WEATHER.GOV/ILM UNDER THE 
RIVERS/LAKES AHPS LINK.

&&

NCC017-211531-
/O.CAN.KILM.FL.W.0016.000000T0000Z-140323T0113Z/
/STPN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1101 AM EDT FRI MAR 21 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CAPE FEAR AT WILLIAM O HUSKE LOCK AND DAM 3.
* AT 10:00 AM FRIDAY THE STAGE WAS 41.8 FEET. 
* FLOOD STAGE IS 42.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 41.9 FEET.  THE RIVER WILL 
  FALL TO 41.3 FEET BY TOMORROW MORNING.
* IMPACT...AT 42.0 FEET...WATER LEVELS WILL TOP THE NAVIGATIONAL LOCK. OPERATIONS
  STOP AND THE EQUIPMENT MUST BE REMOVED. MINOR FLOODING WILL OCCUR ON LAND 
  ADJACENT TO THE LEFT BANK OF THE RIVER.

&&

LAT...LON 3485 7886 3485 7875 3478 7874 3472 7865
          3465 7872 3472 7882         

$$

SCC041-067-220701-
/O.EXT.KILM.FL.W.0014.000000T0000Z-140326T2100Z/
/PDES1.2.ER.140309T0652Z.140314T1000Z.140326T0900Z.NO/
1101 AM EDT FRI MAR 21 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON...
 THE FLOOD WARNING CONTINUES FOR
  THE GREAT PEE DEE AT PEE DEE.
* UNTIL WEDNESDAY AFTERNOON.
* AT 10:00 AM FRIDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT 20.0 FEET...FLOOD WATERS WILL AFFECT SWAMPLANDS AND LOGGING 
  INTERESTS. FLOOD WATERS WILL AFFECT TIMBERLAND AS FAR DOWNSTREAM AS YAUHANNAH 
  TWO WEEKS AFTER THE CREST PASSES PEE DEE. LOGGING EQUIPMENT NEEDS TO BE MOVED.

&&

LAT...LON 3424 7962 3424 7950 3400 7945 3385 7932
          3385 7944 3398 7957         

$$
43

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:41 AM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 19, 6:41 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
641 AM EDT WED MAR 19 2014

.SYNOPSIS...
A WARMING AND DRYING TREND IS EXPECTED THROUGH SATURDAY AS A LATE
WINTER STORM SYSTEM PULLS NORTHEAST AWAY FROM THE AREA AND HIGH
PRESSURE SETTLES INTO THE REGION. A COLD FRONT IS EXPECTED TO
CROSS THE COAST LATE IN THE WEEKEND...FOLLOWED BY BELOW NORMAL
TEMPERATURES EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 645 AM WEDNESDAY...THERE IS A LIGHT AT THE END OF THE TUNNEL!
A COLD WEDGE OF HIGH PRESSURE EXTENDING SOUTHWARD THROUGH THE
INTERIOR CAROLINAS WILL FINALLY BREAK DOWN THIS AFTERNOON...ALLOWING
THE LOW CLOUDS TO MIX OUT WITH SUNSHINE RETURNING. HIGH TEMPERATURES
SHOULD STILL RUN 4-10 DEGREES BELOW NORMAL TODAY...BUT THAT'S JUST
FINE COMPARED TO THE RECORD COLD HIGH TEMPERATURES WE EXPERIENCED
YESTERDAY IN FLORENCE...MYRTLE BEACH AND LUMBERTON.

THE LOW THAT EMERGED OFF FLORIDA 24 HOURS AGO IS NOW LOCATED OVER
500 MILES EAST OF CAPE FEAR. A RIDGE OF HIGH PRESSURE EXTENDING
SOUTHWARD FROM NEW ENGLAND SHOULD ESSENTIALLY DISSIPATE THIS
AFTERNOON AS A SHORTWAVE RIDGE ALOFT MOVES OFFSHORE AND THE UPPER
LEVEL FLOW BACKS TO THE SOUTHWEST IN ADVANCE OF A TROUGH MOVING EAST
ACROSS THE GREAT LAKES. OUR SEA LEVEL PRESSURES SHOULD FALL BY ABOUT
6 MB DURING THE DAYLIGHT HOURS TODAY...WITH BOUNDARY LAYER WINDS
TURNING SOUTHWESTERLY AROUND THE PERIPHERY OF LOW PRESSURE OVER THE
GREAT LAKES. CLOUDS SHOULD BREAK FIRST ACROSS THE PEE DEE REGION...
POTENTIALLY AS EARLY AS NOON. CLOUDY SKIES WILL HANG ON LONGEST NEAR
WILMINGTON AND BURGAW WHERE BREAKS MAY NOT APPEAR UNTIL 3-4 PM. THIS
MIRRORS MY GRADIENTS IN FORECAST HIGHS WITH MID 60S EXPECTED ACROSS
THE MARION/FLORENCE/KINGSTREE AREAS...BUT ONLY UPPER 50S TO NEAR 60
FOR ELIZABETHTOWN AND WILMINGTON. THE BEACHES WILL REMAIN SEVERAL
DEGREES COLDER AS A WEAK SEABREEZE SHOULD DEVELOP AT THE FIRST HINT
OF INLAND HEATING.

THE GREAT LAKES LOW WILL MOVE INTO SOUTHWESTERN QUEBEC TONIGHT...
WITH A WEAK TRAILING COLD FRONT MOVING ACROSS THE EASTERN CAROLINAS
LATE. THE FRONT ITSELF WILL HAVE LITTLE IMPACT ON OUR WEATHER BUT A
MODEST LOW LEVEL JET (20 KNOTS AT 1500 FT AGL) SHOULD DEVELOP AHEAD
OF THE FRONT. ONE UNANSWERED QUESTION IS HOW SIGNIFICANT THE RISK
FOR FOG AND/OR LOW STRATUS CLOUDS IS THIS EVENING. LOW-LEVEL
DEWPOINTS SHOULD INCREASE SUBSTANTIALLY. WINDS DURING THE EVENING
HOURS COULD BE QUITE LIGHT WITH TEMPERATURES POTENTIALLY FALLING TO
THE DEWPOINT EARLY IN THE EVENING. LATER SHIFTS WILL NEED TO EXAMINE
THIS POTENTIAL MORE CLOSELY. FOR NOW I AM KEEPING 30-50 PERCENT SKY
COVER FORECAST ALONG THE COAST ALONG WITH SOME PATCHY FOG TONIGHT.
LOWS SHOULD FALL INTO THE MID-UPPER 40S FOR MOST AREAS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...WARMING AND DRYING TREND WILL OCCUR THROUGH
THE SHORT TERM PERIOD. A DEEP WESTERLY FLOW BEHIND EXITING COLD
FRONT WILL VEER AROUND SLIGHTLY THROUGH LATE THURS AS SHORTWAVE
MOVES THROUGH. ANY LINGERING CLOUDS OR MOISTURE WILL BE SCOURED OUT.
THE STRONG WESTERLY DOWNSLOPE FLOW WILL BE OFFSET BY FALLING HEIGHTS
AND SOME MID TO HIGH CLOUDS AS THIS SHORTWAVE APPROACHES EARLIER IN
THE DAY ON THURS. THIS WILL OFFSET THE TEMPERATURE RISE A BIT BUT
OVERALL A FAIR AMOUNT OF MID MARCH SUNSHINE WILL HELP TEMPS REBOUND
CLOSE TO 70 OVER SOUTHEAST NORTH CAROLINA AND INTO THE LOWER 70S
OVER NORTHEAST SOUTH CAROLINA.

HIGH PRESSURE OVER THE SOUTHEAST WILL SHIFT CLOSER OVERHEAD BY THURS
NIGHT. A LIGHT NORTHERLY FLOW WILL BECOME CALM AS CENTER SHIFTS
ALMOST OVERHEAD BY MORNING. THIS ALONG WITH DRY AIR AND SUBSIDENCE
ON BACK END OF EXITING SHORTWAVE WILL PROVIDE FOR MORE IDEAL
RADIATIONAL COOLING CONDITIONS.  EXPECT TEMPS TO DROP OUT AFTER
SUNSET THROUGH THURS EVENING TO BELOW 40 MOST PLACES INLAND BY
DAYBREAK. PLACES CLOSER TO THE COAST WILL REMAIN IN THE LOWER TO MID
40S. AFTER SUCH A COOL START FRI MORNING TEMPS WILL RISE OVER 25
DEGREES REACHING AROUND 70 ONCE AGAIN IN NEARLY FULL SUNSHINE ALL
DAY ON FRIDAY.

THE HIGH PRESSURE WILL SHIFT OFF SHORE FRI NIGHT WITH WARM AND MOIST
ADVECTION OVERNIGHT. DEWPOINT TEMPS WILL RISE ABOUT 10 DEGREES BY
SAT MORNING. MAY SEE SOME LOWER CLOUDS DEVELOP AS WARM MOIST
SOUTHERLY FLOW RIDES OVER THE COOLER SHELF WATERS AND SOME HIGHER
CLOUDS MAY PASS OVERHEAD AS NEXT SYSTEM NEARS THE CAROLINAS FROM THE
WEST. PCP WATER VALUES DOWN BELOW A HALF INCH THROUGH MUCH OF THURS
INTO FRI WILL RISE CLOSE TO AN INCH BY SAT MORNING. THIS WILL ALL
COMBINE TO KEEP OVERNIGHT LOWS CLOSER TO 50 FRI NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY...MOISTURE WILL BE ON THE RISE THROUGH SATURDAY
AS SHORTWAVE RIDING AROUND VERY BROAD MID TO UPPER TROUGH HELPS TO
PUSH A COLD FRONT INTO THE CAROLINAS. AN INCREASING S-SW FLOW
THROUGH THE LOWER LEVELS WILL HELP TO INCREASE MOISTURE THROUGH THE
COLUMN. THE FLOW IN THE MID TO UPPER LEVELS WILL REMAIN MORE ZONAL
AT THE BASE OF THE VERY BROAD TROUGH. THIS WESTERLY FLOW WILL CARRY
MID TO UPPER LEVEL CLOUDS WHILE LOWER CLOUDS MAY EXIST MORE SO
CLOSER TO THE COAST. THE COLD FRONT WILL FLATTEN OUT AS IT MOVES
INTO THE CAROLINAS IN THE MORE ZONAL FLOW ALOFT ENDING UP DROPPING
SOUTH AS BACK DOOR TYPE COLD FRONT EARLY SUNDAY BEFORE IT STALLS OUT
SOUTH OF AREA. MAY NOT SEE TOO MUCH INITIALLY IN TERMS OF PCP BUT A
WAVE OF LOW PRESSURE MAY DEVELOP ALONG THIS STALLED FRONT AND THEN
MAY END UP GETTING INTO A WEDGE PATTERN MONDAY INTO TUES WITH
SHALLOW COOL AIR BEING OVERRUN BY WARMER AND MOISTER AIR
ALOFT...LEAVING MORE UNSETTLED WEATHER FOR THE FIRST PART OF NEXT
WEEK. TEMPS ABOVE NORMAL TO START IN WARM AND MOIST ADVECTION WILL
FALL OFF BEHIND FRONT HEADING INTO THE LATTER HALF OF THE WEEKEND
INTO EARLY NEXT WEEK.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 12Z...CEILINGS AND VISIBILITIES ARE SOLIDLY IFR THIS MORNING
OVER ALL OF THE CWA. WEAK LOW PRESSURE RESIDES OFFSHORE...AWAY FROM
THE PARENT LOW WELL OFF TO THE NORTHEAST. NORTHERLY FLOW TODAY WILL
SLOW THE RISE OF THE CIG/VIS...WITH THINGS BEGINNING TO IMPROVE OVER
THE NORTHERN PORTION OF THE CWA FIRST...WITH THE SOUTHEAST NC COAST
THE LAST TO IMPROVE. VFR CONDITIONS ARE EXPECTED BY MID TO LATE
AFTERNOON...WITH SKIES EXPECTED TO SCATTER. TIME HEIGHT INDICATES
SOME FOG MAY REFORM TOWARD MORNING...BUT WILL REEVALUATE WITH THE
NEXT SET OF MODEL RUNS.

EXTENDED OUTLOOK...VFR THURSDAY AND FRIDAY. LOW CONFIDENCE FOR
POSSIBLE SHOWERS WITH A COLD FRONT SATURDAY NIGHT INTO SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 645 AM WEDNESDAY...YESTERDAY'S LOW PRESSURE IS NOW OVER 500
MILES EAST OF CAPE FEAR. A SECOND WEAK TROUGH HAS DEVELOPED OVER THE
GULF STREAM WATERS OFF THE NC COAST AND SHOULD REMAIN QUITE
WEAK...DISSIPATING THIS AFTERNOON. A COLD WEDGE OF HIGH PRESSURE
ACROSS THE INTERIOR CAROLINAS WILL WEAKEN RAPIDLY THIS AFTERNOON AS
LOW PRESSURE MOVES EAST ACROSS THE GREAT LAKES. THIS LOW SHOULD
REMAIN TOO FAR NORTH FOR ANY SUBSTANTIAL INCREASE IN WIND SPEED
LOCALLY...BUT WILL BE RESPONSIBLE FOR VEERING OUR WIND DIRECTIONS
AROUND TO THE SOUTHWEST EARLY THIS EVENING.

SEAS WILL REMAIN THE BIG STORY FOR TODAY. A SIGNIFICANT BACKSWELL
EMANATING FROM THE LOW OVER 500 MILES OFFSHORE WILL CONTINUE
THROUGH TONIGHT...WITH SEAS OUT BEYOND 5-10 MILES FROM SHORE LIKELY
REMAINING 4-5 FEET EVEN LATE TONIGHT NORTH OF CAPE FEAR. MODELS
SUGGEST THE DOMINANT WAVE PERIOD SHOULD REMAIN 10 SECONDS FROM THE
EAST-NORTHEAST. THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED THROUGH
NOON FOR THE NC WATERS...AND IT IS POSSIBLE AN EXERCISE CAUTION
HEADLINE WILL HAVE TO BE APPENDED TO THE FORECAST INTO TONIGHT IF
THE LARGE SWELL CONTINUES AS FORECAST.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...HIGH PRESSURE WILL MOVE IN BEHIND EXITING
COLD FRONT EARLY THURS. THIS HIGH WILL SHIFT CLOSER OVERHEAD THROUGH
EARLY FRI EVENTUALLY SHIFTING FURTHER EAST HEADING INTO SATURDAY.
DIMINISHING NORTHERLY FLOW ON THURS WILL BECOME MORE LIGHT AND
VARIABLE THROUGH FRIDAY BEFORE SOUTHERLY FLOW SETS UP LATE FRI INTO
EARLY SATURDAY. OVERALL WINDS WILL REMAIN LESS THAN 15 KTS. SEAS
WILL BASICALLY BE DROPPING THURS THROUGH FRI WITH A SLIGHT UP TURN
FRI NIGHT IN A SOUTHERLY PUSH. SEAS WILL REMAIN 3 FT OR LESS THROUGH
MOST OF THURS AND FRI.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 AM WEDNESDAY...SEAS WILL BUILD SLIGHTLY IN MODEST SOUTHERLY
RETURN FLOW AS HIGH PRESSURE MOVES FATHER OUT TO SEA AND COLD FRONT
APPROACHES FROM THE NORTHWEST. THIS FRONT WILL FLATTEN OUT DROPPING
SOUTH THROUGH THE WATERS EARLY SUNDAY. SEAS MAY REACH UP TO 3 TO 5
FT IN TIGHTENED GRADIENT AHEAD OF FRONT BUT GREATER INCREASE WILL
COME IN NORTHERLY FLOW BEHIND FRONT THROUGH SUNDAY INTO MONDAY. MAY
SEE SMALL CRAFT CONDITIONS AT THIS TIME WITH SEAS REACHING ABOVE 6
FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ250-252.

&&

NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...HDL
Hazardous weather outlook, Mar 19, 3:56 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
356 AM EDT WED MAR 19 2014

AMZ254-256-NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-
200800-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
356 AM EDT WED MAR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-200800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
356 AM EDT WED MAR 19 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.